I am experiencing muscle stiffness, fatigue and joint pain. I was wondering whether anybody else was having the same sort of problem when taking this medication? It has helped with my anxiety and depression but I’m not sure if I have side effects or something else is wrong. I also take pregabalin morning and evening.
Hi, after reading your post I had to respond. I'm 56 & suffer from ever single disorder you listed, plus I struggle with insomnia.The depression & anxiety I say since birth because I can't remember a time I didn't feel down & nervous even in my childhood. The hot flashes two or three years ago, but the muscle stiffness, fatigue, and joint pain is new. I stopped taking the mirtazapine around xmas 2017 because it either completely wiped me out to the point I was scared or didn't do a thing. My dr said the less taken the more sedating it is. This was confusing & made it hard to find the right dosage-- (it was prescribed for my insomnia & I was to take 1/2 to 2 tablets of 7.5mg b 4 bed). Anyway, I wish I knew what's causing my muscle stiffness, fatigue & joint pain. I've been off it too long for it to be caused by the mirtazapine.
I too have suffered knee joint &/ surrounding muscle pain since taking Mirtazapine. Someone has previously posted (around 2 months ago) on this site with the same problem & several people responded to that post saying they also had increased joint pain with Mirtazapine, so it does seem as if that might be the culprit? My discomfort is generally low level; certainly not enough to cease taking the drug.
Hi Poppy. Some of these are side effects from taking mirtazapine. I notice you are taking Pregabalin also. These types of drugs have all the symptoms that you’re having as side effects plus more. I found that the side effects outweighed the benefits so I ended up tapering off. I am now depending on natural remedies which for me is working much better. I wish you the best.
Mirtazapine has been wonderful in helping me sleep, but over the past couple of years, I've developed multiple joint aches and pains. I've been looked at by several orthopedic surgeons, and none of them see any major problems. I've gone off of mirtazapine for a week or two to see if it makes a difference. It does, but it's minor. I'm now thinking I may have to go off of it long term to see if it helps ease the pain. I can't come up with any other explanations for my pain.
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jul 2010 • 4 answers
Posted 7 Oct 2011 • 7 answers
Posted 9 Aug 2015 • 1 answer
Posted 25 Feb 2017 • 4 answers
Posted 28 Dec 2017 • 2 answers